MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Rupture (2208)
Date of Event 08/17/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure, a type 1a endoleak was revealed by a computed tomography (ct) scan, an endurant (non- endologix) aortic cuff was implanted to resolve this event.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.This event was reported under 2031527-2020-00265.Now, approximately four (4) years post initial procedure, a computed tomography (ct) scan revealed a type 3a endoleak with separation between the afx bifurcated stent graft and afx infrarenal extension.A re-intervention was scheduled however the aorta ruptured (2) two hours before the scheduled time.The physician elected to implanted (2) two excluder (non- endologix) cuffs.An intraoperative type 1a endoleak was identified from the non- endologix stent.Another excluder (non- endologix) was implanted.The procedure ended with no endoleaks present.It was reported that the patient expired while in the icu post intervention on the same day.The physician state that the spring back force of the endurant (non- endologix) cuff additionally deployed in 2018 might have contributed to the type 3a endoleak, which led to the patient¿s death.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event / incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number / lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event / incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and / or medical imaging received by endologix shows the reported type 3a endoleak and rupture were confirmed however the no medical records were recieved relating to the patients death.This is moderately consistent with the reported adverse event / incident.The most likely causation for these reported events are user related due to the concomitant use of a non endologix stent in the proximal neck on (b)(6)2018.No additional investigation of this reported adverse event is planned however, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events.Device iteration is afx with duraply.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10560245
Report Number2031527-2020-00267
Device Sequence Number16849603
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)190107
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2019
Device Model NumberBA25-80/I16-40
Device Lot Number1283301005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL EXTENSION 1379614014; NON-ENDOLOGIX (ENDURANT AROTIC CUF); INFRARENAL EXTENSION 1379614014; NON-ENDOLOGIX (ENDURANT AROTIC CUF)
Outcome Attributed to Adverse Event Death; Required Intervention;